Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Take vitamin and herbs supplements. Having skin sensitivity, redness, flaking on eyelids, temples and chin. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
My husband and I both take a number of supplements--vitamins and herbs. I have been having an unexplained skin sensitivity for the last couple of years--redness and flaking on my eyelids, temples and under my chin. Skin care products don't seem to have much of an impact, though I have introduced products with no fragrance or dyes and gone the free and clear route with detergents and dryer sheets. Yesterday, my husband's skin seemed irritated. We both seldom go out into the sun, and always apply sun protection.

Is anyone aware of any dietary supplement that could be raising our skin sensitivity? Thanks.
Posted Thu, 19 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 29 minutes later
Brief Answer:
Dietary supplement doesn't seem to be the cause

Detailed Answer:
Thanks for writing to us.
From the description provided, it seems you are having seborrheic dermatitis.
Seborrheic dermatitis is characterised by itchy red scaly lesions usually involving eyebrows, eyelids, back of ear, nasolabial labial folds etc. It can also involve scalp in form of dandruff.

Seborrheic dermatitis is not related with use of any herbal supplements.
Treatment is by using antidandruff shampoo and application of steroids.
As you are having it since few years, an exfoliative rash induced by drug is highly unlikely.
As far as your spouse's lesions are concerned, the cause can only be commented upon by looking at the lesions.

However, just to rule out if the rashes are due to intake of herbal supplements, I would advise that you upload images of the lesions that both of you are having.

Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor